Hail, Thomas
- When
- August 6, 3:47 PM MST
- Where
- Thomas County, 5 mi NW of Levant
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.433, -101.267
9 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 6, 12:20 PM MST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 120 PM MDT WED AUG 6 2003 TONIGHT...VISIBLE SATELLITE IMAGERY/LOOK OUT THE WINDOW SUGGEST MINIMAL THUNDERSTORM CHANCES. MID LEVEL TEMPERATURES OF 14-16C WILL LIKELY INHIBIT ALL BUT ISOLATED THUNDERSTORM DEVELOPMENT. GUIDANCE TEMPERATURES LOOK REASONABLE. THURSDAY...UPPER RIDGE AXIS PARKS ITSELF ACROSS THE WESTERN HIGH PLAINS AND THE CONEKA REGION (COLORADO/NEBRASKA/KANSAS) WITH 500 MB HEIGHTS NEAR 597 DEKAMETERS. WITH WARM MID LEVEL TEMPERATURES NEAR 16C AND MINIMAL FORCING...THUNDERSTORM CHANCES APPEAR SLIM. GUIDANCE HIGHS LOOK TOO COOL WITH 850 MB TEMPERATURES NEAR 30C. THURSDAY NIGHT...THUNDERSTORMS THAT INITIATE ALONG THE NORTHERN PERIPHERY OF THE UPPER RIDGE MAY MIGRATE ACROSS THE NEB/KS ZONES LATE AS PER ETA DEPICTION...SO WILL GO WITH 20-30 PERCENT CHANCES. FRIDAY...RIDGE ALOFT DOMINATES AGAIN. HOWEVER...MID LEVEL TEMPERATURES COOL SOMEWHAT. WITH LOW/MID LEVEL MOISTURE AXIS IN THE AREA...COULD SEE SCATTERED LATE AFTERNOON/EVENING THUNDERSTORMS... BUT WILL OPT TO LEAVE OUT FOR NOW PENDING LATER MODEL RUNS. GUIDANCE HIGHS AGAIN LOOK TOO COLD PER 850 MB TEMPERATURES. SATURDAY...RIDGE ALOFT CONTINUES TO DOMINATE. GFS SUGGESTS A LOW LEVEL CONVERGENCE BOUNDARY IN THE AREA. HOWEVER...EXPECT MID LEVEL TEMPERATURES TO LIKELY REMAIN TOO WARM FOR THUNDERSTORMS. GFS GUIDANCE HIGHS LOOK TOO COOL PER 850 MB TEMPERATURES. SUNDAY...MASSIVE UPPER RIDGE DOMINATES THE ROCKIES WHILE AN IMPRESSIVE SHORTWAVE TROUGH LIES FURTHER EAST USHERING IN COLDER AIR INTO OUR REGION VIA A BACKDOOR TYPE FRONT. WILL THUS COOL TEMPERATURES BACK NEAR NORMAL. WILL CONTINUE WITH A DRY FORECAST SINCE MID LEVEL TEMPERATURES WILL REMAIN QUITE WARM AND LIKELY INHIBIT THUNDERSTORMS. MONDAY-WEDNESDAY...UPPER RIDGING WILL LIMIT THUNDERSTORM CHANCES. HIGH TEMPERATURES SHOULD BE ABOVE GFS GUIDANCE PER GFS COOL BIAS AND 500 MB HEIGHT FIELDS. CANNOT RULE OUT AFTERNOON/EVENING THUNDERSTORMS...BUT CHANCES LOOK TOO MINIMAL AT THIS TIME TO INCLUDE IN THE ZONE FORECAST. .GLD WATCHES/WARNINGS/ADVISORIES... CO...NONE. KS...NONE. NE...NONE. RUBIN
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED STORMS WILL DEVELOP THIS AFTERNOON OVER EASTERN COLORADO AND APPROACH THE KANSAS STATE LINE. ONE OR TWO STORMS NORTH OF INTERSTATE 70 IN COLORADO MAY BECOME STRONG ENOUGH TO PRODUCE 3/4 INCH HAIL AND 70 MPH WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL MOVE BACK AND FORTH BETWEEN THE WESTERN HIGH PLAINS AND THE MOUNTAINS OF COLORADO AND NEW MEXICO FOR THE NEXT WEEK...WITH THUNDERSTORMS POSSIBLE PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS. OVERNIGHT THUNDERSTORMS CANNOT BE RULED OUT WHEN THE UPPER HIGH IS OVER THE MOUNTAINS AS MOISTURE AT MID AND UPPER LEVELS OF THE ATMOSPHERE MOVES AROUND IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LAMMERS
The Goodland radar (KGLD), 38 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
9 hail, 2 thunderstorm wind. Local standard time, as filed.
Semi blown over.
Event lasted 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367988, 5367989, 5367990, 5367991, 5367992, 5367993, 5367994, 5367995, 5367996, 5367997, 5367998.